Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 20, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 26, 2016, 4:32 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 26, 2016, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2016, 4:32 AM MDT (10:32 UTC)
- In effect from
- Apr 26, 2016, 11:00 AM MDT
- Expired
- Apr 26, 2016, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3772 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
059 WWUS85 KABQ 261032 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 432 AM MDT TUE APR 26 2016 ...RED FLAG WARNING NOW IN EFFECT TODAY FOR THE EAST CENTRAL AND NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .WINDS WILL AGAIN INCREASE SIGNIFICANTLY LATE THIS MORNING INTO THIS AFTERNOON...AND WHILE AFTERNOON TEMPERATURES WILL BE COOLER AND EVEN SLIGHTLY BELOW NORMAL VALUES...HAINES VALUES WILL BE HIGH ENOUGH AND MINIMUM RELATIVE HUMIDITY MINIMUMS LOW ENOUGH TO WARRANT A RED FLAG WARNING ACROSS THE PLAINS. NMZ104-108-270100- /O.UPG.KABQ.FW.A.0025.160426T1700Z-160427T0100Z/ /O.NEW.KABQ.FW.W.0020.160426T1700Z-160427T0100Z/ NORTHEAST PLAINS-EAST CENTRAL PLAINS- 432 AM MDT TUE APR 26 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS TOWARD NOON AND THIS AFTERNOON. * 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH. * RELATIVE HUMIDITY...8 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 43
1 follow-up statement
953 WWUS85 KABQ 270103 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 703 PM MDT TUE APR 26 2016 NMZ104-108-270215- /O.EXP.KABQ.FW.W.0020.000000T0000Z-160427T0100Z/ NORTHEAST PLAINS-EAST CENTRAL PLAINS- 703 PM MDT TUE APR 26 2016 ...RED FLAG WARNING HAS EXPIRED... CRITICAL FIRE WEATHER CONDITIONS HAVE SUBSIDED...BUT BREEZY TO WINDY CONDITIONS WILL PERSIST THROUGH THE EVENING HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 26, 3:53 AM MDT, 39 minutes earlier.
Area forecast discussion, Apr 26, 3:53 AM MDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 353 AM MDT TUE APR 26 2016 .SYNOPSIS... ANOTHER WINDY DAY IS EXPECTED TODAY WITH MUCH COLDER TEMPERATURES AND SOME SCATTERED SHOWERS. HIGH MOUNTAIN AREAS WILL PICK UP AN INCH OR TWO OF SNOW. WEDNESDAY WILL TREND A LITTLE WARMER WITH A BRIEF BREAK FROM THE STRONGER WINDS. THE NEXT SYSTEM WILL APPROACH FROM THE WEST THURSDAY AND CRANK UP THE WINDS ONCE AGAIN. ANOTHER ROUND OF SHOWERS AND PERHAPS SOME THUNDERSTORMS MOVE WILL ACROSS THE STATE THURSDAY NIGHT AND FRIDAY. TEMPERATURES WILL TREND WELL BELOW NORMAL THROUGH THE WEEKEND WITH CONTINUED CHANCES FOR WIDESPREAD SHOWERS AND MOUNTAIN SNOW. && .DISCUSSION... A VERY ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE OVER THE REGION THROUGH EARLY NEXT WEEK. CURRENTLY...THE CENTER OF AN UNORGANIZED UPPER LEVEL LOW PRESSURE SYSTEM OVER THE CENTRAL AND SOUTHERN ROCKIES WILL MOVE EAST INTO THE GREAT PLAINS THROUGH TONIGHT. IMPRESSIVE 700MB COLD ADVECTION TO BTWN -2C AND +2C ACROSS NM TODAY WILL RESULT IN MAX TEMPS 10 TO 15F BELOW NORMAL. SUFFICIENT MID LEVEL MOISTURE AND INSTABILITY BENEATH THE UPPER WAVE WILL RESULT IN SCATTERED -SHRA/TSRA THIS AFTERNOON. THE NAM12 SHOWS BANDED STRUCTURES TO THIS ACTIVITY SO FOLKS THAT GET UNDER A BAND MAY ACTUALLY PICK UP SOME WETTING RAINFALL. A STRONG MID LEVEL JET WITHIN THE BASE OF THE TROUGH WILL SLIDE OVER THE SOUTH CENTRAL HIGH TERRAIN AND SE PLAINS...AND ADVISORY LEVEL WINDS ARE LOOKING LIKELY. HAVE EXPANDED THE ADVISORY TO INCLUDE MUCH OF THIS AREA. WEDNESDAY WILL BE A TRANSITION DAY WITH NW FLOW BECOMING ZONAL ACROSS NM. TEMPS WILL MODERATE CLOSER TO NORMAL BUT STILL REMAIN COOL FOR LATE APRIL. THURSDAY WILL BE THE BEGINNING OF AN OVERALL EXTENDED PERIOD OF UNSETTLED WEATHER FOR NM. MODELS AND ASSOCIATED ENSEMBLES ARE IN GOOD AGREEMENT ON SEVERAL UPPER WAVES CARVING INTO THE REGION THROUGH EARLY NEXT WEEK. THE FIRST SYSTEM WILL DELIVER SCATTERED -SHRA/TSRA TO THE NORTHERN HALF OF THE STATE BY LATE THURSDAY...WITH PERHAPS SOME DRYLINE STORM ACTIVITY ALONG THE TX LINE LATE. COLD ADVECTION AND CONTINUED MOIST INSTABILITY WILL LEAD TO A CHILLY DAY FRIDAY WITH MORE -SHRA/TSRA ACROSS THE NORTHERN HALF. IT IS DIFFICULT TO REALLY FIND A BREAK IN THE ACTION FROM SATURDAY THROUGH ABOUT TUESDAY...ESPECIALLY WITH THE ECMWF. MODELS SHOW A STRONG BACK DOOR FRONT SURGING INTO THE PLAINS LATE SATURDAY AND SLIDING WEST SUNDAY AND MONDAY INTO WESTERN NM WHILE A STRONG UPPER LOW TAKES SHAPE OVER EASTERN AZ/WESTERN NM. THIS WOULD RESULT IN A WIDESPREAD DOSE OF HEALTHY QPF OVER THE AREA. WPC GUIDANCE SHOWS 7 TOTALS RANGING FROM NEAR ONE HALF INCH ALONG I-40 TO CLOSE TO 2 INCHES NEAR THE COLORADO BORDER. 700MB TEMPS NEAR -2 TO -4C WILL BE PLENTY COLD ENOUGH TO SUPPORT SNOW IN THE HIGHER TERRAIN. GUYER && .FIRE WEATHER... A FAIRLY SHARP LOW PRESSURE TROUGH ALOFT WILL CROSS NM TODAY WITH THE STRONGEST MID AND UPPER LVL WINDS...WHICH WILL MIX DOWN TO A FAIR DEGREE...ON THE SOUTH AND EAST EDGES OF THIS TROUGH. SO WE WILL SEE ANOTHER BREEZY TO WINDY DAY TODAY...STRONGEST GENERALLY EAST AND SOUTH PORTIONS OF FCST AREA. WILL CONVERT THE FIRE WX WATCH AREA ACROSS MUCH OF EAST NM OVER TO A RED FLAG WARNING... LARGELY DUE TO FACT THAT RH FALLS SEVERAL PERCENT BELOW THE CRITICAL THRESHOLD OF 15 PERCENT...SFC WINDS WILL BE WELL ABOVE THRESHOLDS MOST AREAS...HAINES VALUES WILL BE IN THE 5 TO 6 RANGE THERE HAS BEEN A SIGNIFICANT AMOUNT OF DRYING SINCE THE LAST SIGNIFICANT PRECIP THERE AND THE DOMINANT AMT OF FINE FUELS OUT THAT WAY DRY OUT QUITE QUICKLY ANYWAY. MAX TEMPS WILL BE GENERALLY 5 TO 10 DEGREES BELOW SEASONAL NORMS AND THERE LIKELY HAS BEEN SOME GREENUP...BUT BELIEVE THAT THE PROS FOR A WARNING OUTWEIGH THE CONS ENOUGH TO WARRANT THE UPGRADE TO A WARNING. SOME HIGH BASED INSTABILITY RAIN SHOWERS...THUNDERSTORMS...SOME DRY...AND AN INCH OR TWO OF ACCUMULATING SNOW ABOVE THE 8800 TO 9000 FOOT RANGE WILL IMPACT AREAS ALONG THE CO LINE LATER TODAY. CHILLY OVERNIGHT LOW TEMPS TONIGHT SHOULD BE ACCOMPANIED BY GOOD TO EXCELLENT RH RECOVERIES FOR THE MOST PART ACROSS NORTH THIRD OR SO OF FCST AREA...BUT POORER RECOVERIES FARTHER SOUTH. WED WILL BRING LESS WIND WITH TEMPS TRENDING 5 TO 10 DEGREES WARMER...EXCEPT IN FAR NE PLAINS...THOUGH STILL A FEW DEGREES BELOW NORMAL MOST SPOTS. WINDS NOT EXPECTED TO REACH CRITICAL VALUES...THOUGH MID AND LOWER RIO GRANDE VALLEY AND MOST OF EAST CENTRAL AND SE PLAINS TO SEE CRITICAL MINIMUM RH VALUES FOR FEW HOURS IN THE AFTN. FLOW ALOFT SHIFT TO THE SW THU AHEAD OF THE NEXT APPROACHING STORM. TEMPS WILL COOL SLIGHTLY...ESPECIALLY NORTH AND WEST...THOUGH COOLING TO BE MORE PRONOUNCED FRI AREAWIDE. WINDS WILL PICK BACK UP WITH WIDESPREAD BREEZY TO WINDY CONDITIONS...THOUGH GENERALLY NOT AS STRONG AS ON MON. AREAS SOUTH OF INTERSTATE 40 ACROSS RIO GRANDE VALLEY AND MAINLY SE PLAINS DO SHOW SOME CRITICAL VALUES FOR 3 TO 4 HOURS LATER IN THE AFTN AND HAINES OF 4 TO 5 OVER MUCH OF THE CRITICAL AREA...BUT WITH DURATION NOT BEING TOO LONG AND TEMPS MAXING OUT NEAR TO A LITTLE BELOW NORMAL...CONFIDENCE NOT HIGH ENOUGH YET TO ISSUE A WATCH. CRITICAL CONDITIONS NOT EXPECTED TO BE A FACTOR THU NIGHT THROUGH THE WEEKEND AND CHANCES ARE INCREASING FOR AT LEAST SOMEWHAT BETTER COVERAGE OF MEASURABLE AND PERHAPS EVEN WETTING RAIN DURING AT LEAST A PORTION OF THIS PERIOD. 43 && .AVIATION... 06Z TAF CYCLE VFR CONDITIONS TO PERSIST THROUGH THE TAF PERIOD WITH VFR CIGS DEVELOPING AND LOWERING TUESDAY. SHOWERS ARE FORECAST ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN TUESDAY...BUT WILL MAINLY ACT TO ENHANCE WIND GUSTS AS VERY LITTLE PRECIPITATION MAKES IT TO THE SURFACE. OTHERWISE...WINDS ON TUESDAY WILL BE LOWER THAN MONDAY'S ACROSS WESTERN PORTIONS OF THE AREA AND GENERALLY HIGHER AT TERMINALS SUCH AS KTCC AND KROW WHERE GUSTS NEAR 40KTS WILL BE COMMON. 11 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 55 32 64 40 / 40 0 5 10 DULCE........................... 49 23 59 31 / 50 10 5 10 CUBA............................ 50 28 59 34 / 40 10 5 5 GALLUP.......................... 54 28 63 35 / 20 0 0 0 EL MORRO........................ 50 26 59 31 / 20 5 0 5 GRANTS.......................... 54 28 64 34 / 20 0 0 5 QUEMADO......................... 53 32 63 36 / 10 0 0 0 GLENWOOD........................ 61 33 69 36 / 0 0 0 0 CHAMA........................... 44 22 54 30 / 50 20 10 20 LOS ALAMOS...................... 50 33 60 39 / 30 10 5 5 PECOS........................... 51 33 61 36 / 10 10 0 0 CERRO/QUESTA.................... 46 25 59 33 / 40 20 10 5 RED RIVER....................... 41 23 50 28 / 30 30 10 10 ANGEL FIRE...................... 43 21 54 27 / 20 20 10 10 TAOS............................ 50 25 60 33 / 30 5 5 5 MORA............................ 48 31 58 35 / 20 0 5 0 ESPANOLA........................ 56 33 65 38 / 20 0 5 0 SANTA FE........................ 51 34 59 39 / 30 5 5 5 SANTA FE AIRPORT................ 56 33 64 38 / 20 0 5 0 ALBUQUERQUE FOOTHILLS........... 58 40 66 45 / 20 10 0 0 ALBUQUERQUE HEIGHTS............. 60 40 69 45 / 10 0 0 0 ALBUQUERQUE VALLEY.............. 62 38 71 45 / 10 0 0 0 ALBUQUERQUE WEST MESA........... 61 40 71 45 / 10 0 0 0 LOS LUNAS....................... 62 39 71 44 / 5 0 0 0 RIO RANCHO...................... 60 39 70 45 / 20 5 0 0 SOCORRO......................... 66 42 75 46 / 5 0 0 0 SANDIA PARK/CEDAR CREST......... 53 36 62 40 / 20 10 0 0 TIJERAS......................... 55 37 64 42 / 20 10 0 0 MORIARTY/ESTANCIA............... 55 33 65 35 / 5 0 0 0 CLINES CORNERS.................. 53 34 63 36 / 10 0 0 0 GRAN QUIVIRA.................... 57 37 65 41 / 5 0 0 0 CARRIZOZO....................... 63 39 69 44 / 0 0 0 0 RUIDOSO......................... 56 38 64 41 / 0 0 0 0 CAPULIN......................... 56 30 60 34 / 10 0 5 5 RATON........................... 58 29 64 35 / 10 0 5 5 SPRINGER........................ 59 31 67 37 / 5 0 0 0 LAS VEGAS....................... 54 33 64 35 / 5 0 0 0 CLAYTON......................... 67 38 67 37 / 5 0 5 5 ROY............................. 60 33 67 38 / 5 0 0 0 CONCHAS......................... 68 41 75 42 / 0 0 0 0 SANTA ROSA...................... 65 43 73 42 / 0 0 0 0 TUCUMCARI....................... 72 41 77 42 / 0 0 0 0 CLOVIS.......................... 71 43 76 43 / 0 0 0 0 PORTALES........................ 72 46 76 45 / 0 0 0 0 FORT SUMNER..................... 69 44 75 45 / 0 0 0 0 ROSWELL......................... 75 44 81 46 / 0 0 0 0 PICACHO......................... 66 43 75 45 / 0 0 0 0 ELK............................. 61 39 69 43 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ104-108. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ523-535-536-538-539. WIND ADVISORY UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ526-540. &&
Hazardous weather outlook, Apr 25, 4:41 AM MDT, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 441 AM MDT MON APR 25 2016 NMZ501>540-261200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 441 AM MDT MON APR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 1 PM TIL 9 PM MDT TODAY FOR ALL OF NORTH AND CENTRAL NEW MEXICO...EXCEPTING THE NORTH CENTRAL MOUNTAINS. LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS IN THE WARNED AREAS. ACROSS PORTIONS OF WEST CENTRAL AND SOUTHWEST NEW MEXICO WINDS MAY GUST TO AS MUCH AS 60 MPH...ELSEWHERE BETWEEN 40 AND 55 MPH. AREAS OF BLOWING DUST ARE FAIRLY LIKELY TO BE GENERATED BY THE STRONGER WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY STRONG WINDS MAY REDEVELOP ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...WHERE GUSTS BETWEEN 40 AND 50 MPH WILL BE POSSIBLE. COOLER THAN NORMAL TEMPERATURES SHOULD PREVENT WIDESPREAD FIRE WEATHER CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
Nearby
Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.